Missouri, 2006Damaging Winds in Missouri, March 9, 2006
March 9, 2006 · NWS MEG · 5 events in 2 counties and zones
5 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $22,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 8, 8:29 PM CST, 4 hours 46 minutes earlier.
Area forecast discussion, Mar 8, 8:29 PM CST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
829 PM CST WED MAR 8 2006
.UPDATE...
WIND SPEEDS HAVE FALLEN WELL BELOW ADVISORY CRITERIA FOR SEVERAL
HOURS. LATEST RUC FORECAST SOUNDINGS AND UPSTREAM OBSERVATIONS
WOULD INDICATE THAT ADVISORY CRITERIA SHOULD NOT BE REACHED AGAIN
BEFORE 12Z. WILL CANCEL ADVISORY...BUT MENTION IN TEXT THAT ONE
MAY BE NEEDED DURING THE DAYTIME HOURS ON THURSDAY.
SEEING PRECIP ECHOES ACROSS ABOUT NORTHWEST THIRD OF
ARKANSAS...BUT THEY HAVENT BEEN MAKING MUCH PROGRESS EASTWARD
OVER THE LAST SEVERAL HOURS. THUNDERSTORMS STILL BACK IN EASTERN
OKLAHOMA AT 02Z. TROF OVER NM/W TX STARTING TO MOVE EASTWARD.
CANNOT RULE OUT CONVECTION MOVING INTO THE AREA BY SUNRISE...AND
WITH CURRENT RADAR ECHOES IN ARKANSAS...WILL LEAVE POPS ALONE.
CURRENT FORECAST LOWS MAY BE A COUPLE OF DEGREES TOO COOL IF WINDS
STAY UP...BUT WILL NOT MAKE ADJUSTMENTS QUITE YET.
UPDATE OUT SHORTLY TO CANCEL WIND ADVISORY...AND WILL CONTINUE TO
MONITOR POP/TEMPERATURE TRENDS FOR ADDITIONAL UPDATES.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
WAGNER
Hazardous weather outlook, Mar 8, 8:42 PM CST, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
842 PM CST WED MAR 8 2006
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-100445-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
842 PM CST WED MAR 8 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEST OF A LINE FROM
UNION CITY TO MEMPHIS TO CLARKSDALE. THE MAIN THREATS FOR SEVERE
WEATHER TONIGHT WILL BE HAIL AND DAMAGING WINDS. ANY SEVERE
WEATHER THAT OCCURS OVERNIGHT WILL LIKELY BE AFTER 3 AM.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE MID-SOUTH
THURSDAY. AN UPPER LEVEL TROUGH ALONG WITH A SURFACE FRONT WILL
COMBINE TO BRING A LINE OF SHOWERS AND THUNDERSTORMS THROUGH THE
AREA. DAMAGING WINDS AND HAIL WILL BE THE MAIN THREAT...BUT
ISOLATED TORNADOES ARE POSSIBLE. THE LINE OF THUNDERSTORMS IS
EXPECTED TO APPROACH THE MISSISSIPPI RIVER DURING THE MORNING
HOURS ON THURSDAY...AND SHOULD MOVE EASTWARD INTO ALABAMA AND
MIDDLE TENNESSEE BY EARLY EVENING. HEAVY RAIN WILL ACCOMPANY SOME
OF THE STRONGER STORMS AS WELL.
IN ADDITION...WINDS OF 20 TO 30 MPH...WITH GUSTS TO 40 MPH ARE
POSSIBLE DURING THE DAYTIME HOURS ON THURSDAY. A WIND ADVISORY MAY
BE NEEDED DURING THE DAY ON THURSDAY.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS AND
EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED FOR SEVERE WEATHER
OPERATIONS WEST OF THE MISSISSIPPI RIVER BY SUNRISE...AND WILL BE LIKELY
ACROSS MOST OR ALL OF THE MID-SOUTH FOR THE DAYTIME HOURS ON
THURSDAY.
In the hours before
Special weather statement, Mar 9, 12:11 AM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1211 AM CST THU MAR 9 2006
ARZ008-017-018-090645-
RANDOLPH AR-GREENE AR-LAWRENCE AR-
1211 AM CST THU MAR 9 2006
THIS SIGNIFICANT WEATHER ADVISORY IS FOR...GREENE...LAWRENCE AND
RANDOLPH COUNTIES.
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 9 MILES WEST OF MINTURN AT 1211 AM CST...MOVING NORTHEAST AT
45 MPH.
PEOPLE IN GREENE...LAWRENCE AND RANDOLPH COUNTIES...INCLUDING THE
CITIES OF BLACK ROCK...HOXIE AND WALNUT RIDGE...SHOULD MONITOR THIS
STORM CLOSELY.
Local storm report, Mar 9, 12:41 AM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1241 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM HAIL HOXIE 36.04N 90.98W
03/09/2006 E0.75 INCH LAWRENCE AR LAW ENFORCEMENT
&&
CJCLocal storm report, Mar 9, 1:15 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
115 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM TSTM WND DMG 5 W RECTOR 36.26N 90.38W
03/09/2006 GREENE AR LAW ENFORCEMENT
TREES DOWN
&&
CJCThunderstorm Wind, Dunklin
- When
- March 9, 1:15 AM CST to 1:30 AM CST
- Where
- Dunklin County, Campbell
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.500, -90.067
Numerous tree limbs were blown down.
Thunderstorm Wind, Pemiscot
- When
- March 9, 7:30 AM CST to 7:35 AM CST
- Where
- Pemiscot County, Caruthersville
- Measured
- 62 kt (71 mph) estimated gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 36.183, -89.650
A local radio station reported a wind gust to around 67 mph.
Thunderstorm Wind, Dunklin
- When
- March 9, 5:48 PM CST to 5:55 PM CST
- Where
- Dunklin County, Kennett
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 36.233, -90.067
A shed was blown down. Several large trees and some stop signs were also knocked down.
Thunderstorm Wind, Pemiscot
- When
- March 9, 6:00 PM CST to 6:05 PM CST
- Where
- Pemiscot County, Wardell
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 36.367, -89.817
Two buildings were severely damaged. A radio tower was also damaged.
Thunderstorm Wind, Dunklin
- When
- March 9, 6:15 PM CST to 6:20 PM CST
- Where
- Dunklin County, Malden
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.567, -89.967
Several large tree limbs were blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Arkansas, March 9, 20062 injured · $533,000 · F2 · 22 events
- Lightning Strike in Arkansas, March 9, 20061 death · $100,000 · 1 event
- Strong Wind in Louisiana, March 9, 20061 death · $50,000 · 1 event
- Damaging Winds in Mississippi, March 9, 20063 injured · $16 million · 80 kt wind · 4 events
- Flash Flood in Missouri, March 9, 20061 death · $25,000 · 1 event
- Flash Flood in Kentucky, March 9, 20061 death · $20,000 · 1 event
- Avalanche and Heavy Snow in Utah, March 9 to 13, 20061 death · 8 events
- Hail and Damaging Winds in Mississippi, March 9, 2006$10 million · 1 in hail · 3 events
- Tornado and Hail in Mississippi, March 9, 2006$900,000 · F1 · 15 events
- Damaging Wind in Mississippi, March 9, 2006$5.0 million · 80 kt wind · 1 event
- Tornado in Arkansas, March 9, 20064 injured · F2 · 1 event
- Damaging Winds and High Wind in Kentucky, March 9, 2006$369,000 · 90 kt wind · 44 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496433, 5496434, 5496435, 5496437, 5496436.